Mirtazapine- weight gain and chronic pain/fatigue

Since being on mirtazapine, I've gained 1.5 stones and still increasing. I also have constant heavy limbs and pain in my shins. Another symptom I have is severe exhaustion. I'm taking 45mg and my consultant says it's my illness that's causing the weight gain; however, every forum reports the same amount of weight gain on this drug.

I've tried exercising 5-6 times a week and a healthy diet; yet, my weight is still increasing, after 6/8weeks of taking 45mg.

I also have a lifeless body and shin pains, so I have now had to stop exercising, as my body won't let me and I fall over if I try.

I sleep 14 hours a day and still exhausted when I get up.

Please tell me, my consultant is wrong about all these symptoms, and I'm not imagining all these symptoms.

My own GP agrees with me, that it's the medication, but sent me for blood tests to eliminate other causes.

Skip

Featured Content

Join our community

The community helps everyone affected by anxiety by providing support, information and guidance.

Follow

Featured by HealthUnlocked

6 Replies

oldestnewest
  • I put two stone on in three months on mert at 45mgs I found it didn't work for me so I'm tapering off them and building up on citalapram. Currently on 30mgs mert and 10 citalapram I've been on that for a week now so tonight i go to 15 mert and in the morning 20 citalapram then back to the Drs to see what he says. Good luck with everything

  • I've been on cotalopram, but they stopped working after a short while, so that's how I've ended up on mirtazapine. My GP has reduced me to 30 today, and waiting to hear from my care coordinator and psychiatrist with what new medication I'm going on.

  • I've been on citalapram a few times now and each time I've hit a rocky place I've changed but every change just seems to make me worse or I get no relief at all so I'm just going to go back on the citalapram and when I get to a rough place I'll ask for a two week dose of diazepam to get me through:) hope you get something that works for you. My dr said that the only thing stronger in his eyes is venlaflaxine but after I read up on it I decided against that as it seemed a bit too strong for my liking. Hugs x

  • Thank you. This is really useful.

  • No worries 😉 hope you find the right tablet for you. I've recently started reading Claire weekes self help for your nerves. In all honesty I've read a few self help books and been for cbt but I always thought it was all a bit too flower power for me. 6 years in I realise that I need to try something anything even if it's a bit out of my scientific mind and this book really got me. I found myself in most of the pages and I cried a lot but it has made me more positive:) hugs xx

  • It is the mertazipine! I was on it for 4 months before I realized that was what was causing my weight gain! I gained 60 pounds! I just stopped taking them cold Turkey! You need to convince Dr to give you something else! The number 1 side effect is weight gain! Sorry you had to go through this!

You may also like...